Alert archive / Ohio / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 100, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Oct 24, 2001, 10:35 PM EDT for Holmes County, Wayne County, Ohio. It was in force for 40 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 24, 2001, 10:35 PM EDT (02:35 UTC)
- Expired
- Oct 24, 2001, 11:15 PM EDT
- In force
- 40 min
- Issued by
- NWS Cleveland, OH
- Area
- Whole counties
Counties Holmes County, OH, Wayne County, OH
The radar
The Cleveland radar (KCLE), 80 km from the middle of the area, began a volume at 02:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 24, 11:05 PM EDT | Thunderstorm Wind | Glenmont, OH | Thunderstorm winds downed one tree south of Glenmont and a second five miles south of Millersburg on State Route 83. |
| Oct 24, 11:15 PM EDT | Thunderstorm Wind | Wooster, OH | Thunderstorm winds downed three trees in and around Wooster. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 24, 6:45 PM EDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 2.6 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 99 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 1412 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 343 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
190 WUUS51 KCLE 250235 SVRCLE OHC075-169-250315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 1035 PM EDT WED OCT 24 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HOLMES COUNTY IN OHIO... WAYNE COUNTY IN OHIO... * UNTIL 1115 PM EDT * AT 1035 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES WEST OF NASHVILLE...OR ABOUT 15 MILES SOUTHEAST OF MANSFIELD...MOVING NORTHEAST AT 45 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... DALTON DOYLESTOWN GLENMONT HOLMESVILLE MOUNT EATON NASHVILLE ORRVILLE RITTMAN SHREVE WOOSTER DAMAGING WINDS IN EXCESS OF 58 MPH ARE EXPECTED FROM THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CLEVELAND. $$ GARNET
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 24, 7:32 PM EDT, 3 hours 3 minutes earlier.
Area forecast discussion, Oct 24, 7:32 PM EDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CLEVELAND OH 732 PM EDT WED OCT 24 2001 LINE OF THUNDERSTORMS IS MOVING EAST INTO THE COUNTY WARNING AREA AT THIS TIME. SENDING AN UPDATE TO HOIST TORNADO WATCH FOR ALL OF NORTHERN OHIO AND OHIO PORTIONS OF LAKE ERIE. NORTHWEST PA WILL REMAIN OUT OF THE WATCH BUT POTENTIAL STILL EXISTS IN THIS AREA FOR STRONG THUNDERSTORM WINDS AND LARGE HAIL. ZONES WILL BE OUT SHORTLY. LOMBARDY 220 PM EDT WED OCT 24 2001 LATEST MDL RUNS SHOW PRETTY GOOD AGREEMENT ON GROSS FEATURES...UPR LVLS AND SFC. CLOSED UPR LOW OVR DAKOTAS DEEPENS AS IT MOVES E... OVR ERN LSUP BY MDDAY THU THEN OVR XTRM SW QUE AT 48 HRS. SFC LOW MN EJECTED TO NE BUT APPEARS TO BE CAPTURED BY UPR LOW AND SPENDS SOME TIME SPINNING OVER SE ONT. RSNBLY HI THREAT FOR SHWRS/TSTMS OVRNGT SO WL PRBBLY BE GOING WITH CAT FCST MOST AREAS. NGM GUID WANTS TO KEEP POPS AT CHC LVL ACRS THE BRD...BUT FEEL THIS MAY BE A BIT OVRDN DESPITE STG CAA. LE NOT LIKELY TO KICK IN DURG DAY WITH WINDS MORE OR LESS PARALLEL TO SHORELINE THRU 00Z. WUD HV TO DEPEND ON SYN SCALE FEATURE AND AM NOT IMPRESSED WITH WHAT PROGS PORTRAYING. MAY LV A LOW CHC POP FOR AM SHWRS E END OF CWA BUT NOTHING ELSE. CONDS STARTING TO LINE UP FOR A PRETTY GOOD LE EVENT THU NGT AND FRI. CD AIR WL BE IN PLACE WITH LW LVL WNDS SHFTG ARND TO NW. ETA SHOWING SOME SGFNT UVV OVR E END OF CWA. WL GO WITH A CHC SHRA/SN WRN HLF THU NGT AND FRI AND LKLY E. CO-ORDINATED WITH NRN IN ON POTENTIAL FOR HI WND WARNING FOR THU AND THU NGT. THE POTENTIAL IS THERE BUT WILL GO WITH WINDY ATTM. MOS TMPS DONT LOOK TOO BAD WITH LTL IF ANY RISE XPCTD FOR THU. TMPS ABT THE SAME FOR FRI...MAYBE A DEGREE OR TWO LESS E. VRCEK .CLE... OH...TORNADO WATCH IN EFFECT UNTIL MIDNIGHT EDT THURSDAY. PA...NONE.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 8:13 PM EDT | Severe Thunderstorm Warning | CLE | Hancock, Wood | 62 min |
| Oct 24, 8:22 PM EDT | Severe Thunderstorm Warning | CLE | Lucas | 38 min |
| Oct 24, 8:24 PM EDT | Special Marine Warning | CLE | 111 min | |
| Oct 24, 8:24 PM EDT | Special Marine Warning | CLE | 111 min | |
| Oct 24, 8:41 PM EDT | Severe Thunderstorm Warning | CLE | Ottawa, Sandusky | 64 min |
| Oct 24, 8:41 PM EDT | Severe Thunderstorm Warning | CLE | Seneca | 64 min |
| Oct 24, 9:10 PM EDT | Severe Thunderstorm Warning | CLE | Marion | 50 min |
| Oct 24, 9:36 PM EDT | Severe Thunderstorm Warning | CLE | Erie | 39 min |
| Oct 24, 9:38 PM EDT | Severe Thunderstorm Warning | CLE | Huron | 52 min |
| Oct 24, 9:43 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Oct 24, 9:43 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Oct 24, 9:43 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Oct 24, 9:43 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Oct 24, 9:43 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Oct 24, 9:43 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Oct 24, 9:51 PM EDT | Tornado Warning | CLE | Ashtabula, Geauga | 39 min |
| Oct 24, 10:03 PM EDT | Severe Thunderstorm Warning | CLE | Knox | 42 min |
| Oct 24, 10:22 PM EDT | Severe Thunderstorm Warning | CLE | Ashland | 23 min |
| Oct 24, 10:28 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula | 47 min |
| Oct 24, 10:41 PM EDT | Severe Thunderstorm Warning | CLE | Medina | 49 min |
| Oct 24, 11:02 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga | 43 min |
| Oct 24, 11:05 PM EDT | Severe Thunderstorm Warning | CLE | Stark, Summit | 25 min |
| Oct 24, 11:29 PM EDT | Severe Thunderstorm Warning | CLE | Geauga, Portage | 46 min |
| Oct 24, 11:29 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 46 min |
| Oct 24, 11:52 PM EDT | Special Marine Warning | CLE | 113 min | |
| Oct 24, 11:52 PM EDT | Special Marine Warning | CLE | 113 min | |
| Oct 24, 11:52 PM EDT | Special Marine Warning | CLE | 113 min | |
| Oct 24, 11:52 PM EDT | Special Marine Warning | CLE | 113 min | |
| Oct 24, 11:57 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula, Mahoning, Trumbull | 48 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.